Alert archive / Louisiana / Special Marine Warnings in 2004

Special Marine Warning 21, NWS Lake Charles, LA

April 6, 2004

NWS Lake Charles, LA issued this special marine warning at Apr 6, 2004, 2:42 PM CDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2004, 2:42 PM CDT (19:42 UTC)
Expired
Apr 6, 2004, 3:45 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Apr 6, 11:27 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 6, 11:27 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1125 AM CDT TUE APR  6 2004

.DISCUSSION...
TX MCS CENTRAL VORTEX HAS SPED UP LATE THIS MORNING...NOW MOVING
EAST-NORTHEAST AT 40-45 MPH...WITH SVR TSRA SOUTH TO THE COAST. SPC
HAS ISSUED TOR WATCH 47 FOR ALL OF SE TX...AND SW LA (INCLUDING
CAMERON...CALCASIEU...BEAUREGARD...AND VERNON) AT THIS RATE...TSRA
WILL BE ACROSS BPT AT 1730Z (12:30 PM)...LCH BY 1830-1900Z...AND
LFT POSSIBLY BY 2000-2030Z IF STILL HOLDING TOGETHER. THE GREATEST
THREAT WILL BE FROM I-10 SOUTH INTO THE COASTAL WATERS OUT 60
NAUTICAL MILES.

DML

.PREVIOUS DISCUSSION...STATIONARY FRONT LURKING JUST OFFSHORE WILL
BEGIN TO MOVE NEED TODAY. MID 60 DEWPOINTS OFFSHORE WILL BEGIN TO
MOVE INTO SE TX LATER THIS MORNING AND INTO SRN EARLY THIS AFTERNOON.
UPPER LOW NOW OVER NM CREATING ANOTHER MACS OVER CNTRL TX WITH
DEVELOPMENT FURTHER SW OVER SW TX BEING AIDED BY JET STREAK ROUNDING
THE BASE OF THE TROF. UPPER LOW WILL SWING INTO NW TX BY THIS
AFTERNOON WITH ASSOCIATED TSTM ACTIVITY MOVING INTO SE TX BY EARLY
AFTERNOON. TSTMS WILL BE AIDED BY UPPER LEVEL DIVERGENCE...GOOD
DIRECTIONAL WIND SHEAR AND INSTABILITY SO WILL SEE THE POSSIBILITY OF
STRONG WINDS WITH THESE TSTMS...MAINLY OVER SE TX AND SRN LA. SPC HAS
THIS AREA IN SLIGHT RISK AREA FOR TODAY SO WILL INCLUDE SEVERE
WORDING IN APPROPRIATE ZONES. FURTHER EAST...ATMOSPHERE WILL NOT BE
QUITE AS UNSTABLE DUE TO DRIER AIR SO IT APPEARS TSTMS WILL NOT BE
QUITE AS STRONG AS THEY MOVE INTO CENTRAL LA.

UPPER LOW WILL MOVE INTO ERN AR BY WED NIGHT WITH ASSOCIATED TROF
SWINGING ACROSS THE AREA AT THAT TIME. ETA REALLY SLAMS US HARD AND
WITH SPC KEEPING US IN A SLIGHT RISK AREA...HAVE BUMPED POPS UP FOR
THIS TIME-FRAME. TROF SHOULD EXIT THE AREA THURSDAY WITH DRIER
WEATHER ON TAP FOR THE END OF THE WEEK BUT TEMPS NOT AS COOL AS
PREVIOUSLY ADVERTISED. NEXT FRONT (WHICH CURRENTLY LOOKS TO BE
QUITE STRONG FOR THIS TIME OF THE YEAR) PROGGED TO MOVE THRU SUNDAY
MORNING WILL BRING THE NEXT CHANCE FOR TSTMS TOWARDS THE END OF
THE WEEKEND. MRF SHOWS A DEEP UPPER TROF OVER THE CENTRAL U.S. WHICH
WOULD KEEP CHANCE OF SHOWERS IN THE FORECAST THRU MONDAY IF THIS
VERIFIES. MRF HAS NOT BEEN DOING SUCH A GOOD JOB LATELY WITH THE
FRONTS...SO WILL NOT GO TO GUNG-HO ON THIS SCENARIO.

&&

.UPDATED POINT TEMPS/POPS...
LCH  77  63  81  61 /  70  50  30  30
BPT  75  64  81  62 /  70  30  30  30
AEX  75  57  78  57 /  40  70  40  30
LFT  78  62  80  61 /  40  50  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&
Hazardous weather outlook, Apr 6, 5:18 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CDT TUE APR 6 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
062230-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-
EVANGELINE-HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-
UPPER ST MARTIN-VERMILION-VERNON-
WATERS FOR LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
518 AM CDT TUE APR 6 2004

.DAY ONE...TODAY AND TONIGHT...
A LARGE AREA OF THUNDERSTORM ACTIVITY OVER SOUTH-CENTRAL TEXAS EARLY
THIS MORNING WILL MOVE EASTWARD THROUGH THE DAY AND INTO SOUTHEAST
TEXAS BY THIS AFTERNOON AND SOUTH-CENTRAL LOUISIANA THROUGH THE
EVENING. SEVERE WEATHER IS POSSIBLE MAINLY OVER SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA AS INSTABILITY WILL INCREASE ACROSS THIS REGION
ALONG A WARM FRONT. THE MAIN THREAT WILL BE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA WEDNESDAY AND
COMBINED WITH DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE.
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHEAST
TEXAS AND WESTERN LOUISIANA. DRY WEATHER IS EXPECTED THURSDAY
AND FRIDAY WITH ANOTHER CHANCE OF THUNDERSTORMS POSSIBLE ON
SATURDAY AND SATURDAY AHEAD OF A COLD FRONT. LIGHT RAIN IS
POSSIBLE BEHIND THE FRONT SUNDAY AND MONDAY.

SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED
TUESDAY AND WEDNESDAY.

WILEY

In the hours before

Special weather statement, Apr 6, 11:48 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 AM CDT TUE APR 6 2004

GMZ450-470-LAZ030-041-051-TXZ180>182-201-215-216-061900-
BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-HARDIN-JASPER-JEFFERSON-
NEWTON-ORANGE-TYLER-
1148 AM CDT TUE APR 6 2004

...TORNADO WATCH IN EFFECT UNTIL 4 PM...

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS ENTERING THE HOUSTON
AREA LATE THIS MORNING IS EXPECTED TO REACH THE BEAUMONT AREA VERY
EARLY THIS AFTERNOON AND THE LAKE CHARLES AREA BETWEEN 1 AND 2 PM.

A TORNADO WATCH HAS BEEN ISSUED FOR SOUTHEAST TEXAS AND EXTREME
WESTERN LOUISIANA.

THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF
I-10 TO INCLUDE THE COASTAL WATERS.

TORNADOES...DAMAGING THUNDERSTORM WINDS...LARGE HAIL...DEADLY
LIGHTNING AND RAINFALL TOTALS OF 1 TO 2 INCHES IN A SHORT TIME
PERIOD WILL BE POSSIBLE.

SIGNIFICANT FLOODING IS NOT EXPECTED...HOWEVER...SOME LOCALIZED
FLOODING OF LOW LYING AREAS COULD OCCUR.

STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR
RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO
BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:13 PM CDTSpecial Marine WarningLCH32 min
Apr 6, 3:49 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron26 min
Apr 6, 6:23 PM CDTSpecial Marine WarningLCH37 min
Apr 6, 2:23 PM CDTSevere Thunderstorm WarningLCHJefferson22 min
Apr 6, 2:39 PM CDTSevere Thunderstorm WarningLCHJefferson66 min

Nearby

Special Marine Warnings in Louisiana, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.